Systemic capillary leak syndrome (SCLS) is a rare disorder with a high mortality rate, characterized by rapidly developing edema, weight gain and hypotension, hemoconcentration and hypoproteinemia. This syndrome is caused by sudden, reversible capillary hyperpermeability with a rapid extravasation of plasma from the intravascular to the interstitial space. Even though SCLS has been suggested to be the pathogenic mechanism for the pulmonary toxicity of gemcitabine (GCB), a new deoxycytidine analogue with structural similarities to cytosine arabinoside, a direct correlation between GCB and SCLS has never been reported. We describe a case of repeated SCLS after GCB administration in a 51-year-old male with locally-advanced non-small-cell lung cancer treated with a combination of cisplatin and GCB. The detection of GCB-induced SCLS supports the hypothesis that SCLS could be the pathogenic way of GCB pulmonary toxicity. This finding can help to better understand and treat the potentially deadly GCB-related acute respiratory distress syndrome that is being recognized
Gemcitabine-induced systemic capillary leak syndrome / G. Curigliano, L. Franceschelli, C. Catania, L. Spaggiari, F. de Braud. - In: ANNALS OF ONCOLOGY. - ISSN 0923-7534. - 12:11(2001 Nov), pp. 1651-1652.
|Titolo:||Gemcitabine-induced systemic capillary leak syndrome|
|Parole Chiave:||antimetabolites, antineoplastic ; cisplatin ; lung neoplasms ; deoxycytidine ; humans ; capillary Leak syndrome ; middle aged ; carcinoma, non-small-cell lung ; male|
|Settore Scientifico Disciplinare:||Settore MED/06 - Oncologia Medica|
|Data di pubblicazione:||nov-2001|
|Digital Object Identifier (DOI):||http://dx.doi.org/10.1023/A:1013163831194|
|Appare nelle tipologie:||01 - Articolo su periodico|